Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why not Isentress dude from a while back?
Jan 28, 2010

Happy New Year Dr. McGowan,

Finally, after going back and forth on the merits and demerits of Isentress and Truvada, my health care provider and I decided that I should get on Atripla. So, DDay arrived(December 28th), and I got on my meds, no dizziness, no wild dreams/nightmares till about the 7th of January: rashes up and down my arm which gradually spread to my chest, and as well, a little to my back. Concerned, though I knew that I might be the 1 in 5 to get rashes, I called my health care provider, and was informed that he wasn't in, and wouldn't be in till next week. Appointments were made for next week and I was informed to stop taking the medication(till I saw him,), and that most probably I would need to get on different meds after being seen.

My questions:

1) Aren't the rashes that uncommon? And don't they usually go away/dissipate severity wise?

2) What side effects are there if one indulged in street drugs while on it?

Thanks, and my best to you, Mack.

Response from Dr. McGowan

Mack,

Sorry to hear about the rash. In many cases, if the rashb is mild, it may go away on its own even if you continue the treatment. If it is more severe, with fever or sores in the mouth, it should be stopped. Some doctors like to change to a medicine called truvada (which contains 2 of the 3 medicines) in the Atripa (not the one that causes the rash) for a few days after stopping the tablet if it is early in the course. This is to lessen the chance for drug resistance because one of the efavirenz part of the pill can clear from the body more slowly than the other 2. However, the risk is small of resistance so this is not done by everyone. Street drugs can cause many reactions on their own, a rash being more likely though from Atripla is probably not one.

Best, Joe



Previous
follow up question on "What is your stand on HPV vaccine for men?
Next
JOE YOUR THE BEST!!!!!!!!!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement